Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taken chemotherapy for ovary cancer. Have edema and distended abdomen. Taken Eptoin

Hello Doctor, My mother is advanced stage cancer patient ( Ovary ), within 6 months of chemo treatment it came back. Now she is having edema and Increase size in abdomen. During 2nd treatment (cancer) of Chemo my mother attacked by seizure, An on duty doctor suggested to give inj. Eptoin of 1000 mg (in one go) which was given to her. (She was having Seizure problem 20 years back for which medicines were given to her and course was completed 20 years back) When she was admitted to hospital her platelet counts were 0000, after given above medicine (Inj. Eptoin 1000 mg) it dramatically come down to 0000 and also she is not remembering the things quickly and feeling slippy all the time and her BP is fluctuating in between 70-100 to 40-60, is that due to above dose of Inj. Eptoin (1000 mg)? How much time it will take to come back from effects of this medicine? Please guide,its very urgent! Best regards, Amit 0000
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
You are not clear about the platelet count prior and after Inj. Eptoin. Eptoin has no role in reducing the platelet count suddenly. Cancer and it's treatment (in what ever form) will reduce the cell counts, because of bone marrow damage.
Your mother has crossed the stage of surgery or not fit for surgery - that is why Chemotherapy is advised. She is already a known patient of seizure disorder. She was on tab. Eptoin which was stopped 20 yrs back and assumed that after 20 yrs she has developed only one episode of seizure now.
one of the many causes for the current seizure is Secondary brain involvement. So no harm in continuing eptoin. The edema and increase in size of abdomen, feeling sleepy, fluctuating BP & seizurs are due to Primary lesion and Secondary metastasis. You can understand the present condition of your mother associated with low platelet count (platelets play a major role in clot formation to arrest bleeding) . We will hope for the best.
Best wishes
Answered: Mon, 1 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor